Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 13, 2021, 7:08 AM CDT for Henry County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 7:08 AM CDT (12:08 UTC)
- Expired
- Oct 13, 2021, 7:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.50 in
- Wind
- 30
County Henry County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WWUS83 KDVN 131208
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
708 AM CDT Wed Oct 13 2021
IAZ077-078-087-088-131245-
Henry IA-Washington IA-Louisa IA-Jefferson IA-
708 AM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of northwestern Henry,
western Louisa, southeastern Washington and eastern Jefferson
Counties through 745 AM CDT...
At 708 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lockridge, or 9 miles west of Mount Pleasant, moving northeast at 50
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wayland and Coppock around 720 AM CDT.
Olds around 725 AM CDT.
Other locations in the path of this storm include Crawfordsville and
Wyman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4129 9166 4125 9148 4123 9140 4116 9145
4090 9168 4093 9188
TIME...MOT...LOC 1208Z 214DEG 42KT 4099 9172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
UttechWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 13, 5:33 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 13, 5:33 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 533 AM CDT Wed Oct 13 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CDT Wed Oct 13 2021 Currently, we are socked-in with clouds throughout the forecast area, but otherwise rather quiet. Temperatures cooled off a little in the north tonight, with most in the low 50s, but remain in the 60s for the southern parts of the forecast area. Showers and storms continue to approach from the west, ahead of a weak cold front. These will fill the area this morning, bringing some more rain. Some storms may have frequent lightning. && .SHORT TERM...(Today and Tonight) ISSUED AT 300 AM CDT Wed Oct 13 2021 Today and Tonight... All good things, such as yesterday's beautiful weather, must come to an end. This is the case today, as another potent wave passes off to our northwest, dragging a weak cold front through our forecast area today. This morning, we will see a band of rain and thunderstorms push through the area, associated with warm advection ahead of the the approaching front. This will potentially be the only weather we see today, as short term guidance is cutting out the chance for a second round of storms with the front in the afternoon (except for the HRRR). The reason we are going with the other guidance is because the HRRR has unreasonably high temperatures and moisture ahead of the front, inflating the amount of instability and resulting in a second round of thunderstorms. Given overcast skies and residual showers/storms from morning convection, that is unlikely. With this in mind, some storms this morning may be stronger, with heavy rain and frequent lightning. Rainfall totals up to an inch are possible for some. Aside from the thunderstorm chances, it is going to be a very windy day. Strong gradient winds will result from the approaching wave, leading to sustained winds from 15-20 mph and gusts around 25-30 mph. Today, we have a Marginal Risk for severe weather. While there is a chance to see a severe storm, our confidence is quite low on this occurring. If severe weather is to happen, it would mainly be seen with the second round of storms (if there is even a second round), where the greatest shear and instability would be seen. Tonight, we will see the winds quickly die off behind the front. We will also see a decrease in the cloud cover, leading to clearing skies by sunrise on Thursday. Temperatures will also be on the downhill slope, with mid to upper 40s entering our forecast area tonight. This will mainly be seen in the northwest, where some clearing can be seen, allowing temperatures to drop. .LONG TERM...(Thursday through Tuesday) ISSUED AT 300 AM CDT Wed Oct 13 2021 Thursday and Friday A deep trough is forecast to swing through the Central U.S. on Thursday and Friday, which could bring more rain to parts of eastern Iowa and northwest Illinois, mainly Thursday night into Friday morning. There are model discrepancies on the track of the mid- level vort. max which impacts the placement of low-level features. The CMC/NAM/GFS have a 850mb low tracking across western Illinois to Lake Michigan, while the ECMWF is further to the southeast, resulting in little rainfall for the area. From Thursday afternoon to Friday afternoon, NBM probabilities for over 0.10" of rain are 60-70% across the far east-central forecast area, decreasing to 30-50% along the Mississippi River and less than 20% northwest of Cedar Rapids. Seasonable temps are expected late this week with highs in the 60s Thursday and upper 50s to low 60s Friday. It will be chilly Friday night with lows in the upper 30s to low 40s. Saturday On Cool and dry weather is forecast for the weekend with highs in the upper 50s to mid 60s and lows in the 40s to upper 30s. Temps will rebound early next week, reaching the low 70s on Monday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) ISSUED AT 526 AM CDT Wed Oct 13 2021 Showers and storms have started to move into the area from the west and will continue through the morning. These storms will bring cloud ceilings down into MVFR-IFR conditions by mid morning. Strong gradient winds are expected, with gusts upwards to 30 KTs out of the southeast through the whole day. As the front and precipitation move out of the area, cloud heights will start to increase, with gusty winds continuing into the late evening. By 06Z tonight, winds will be light once again and the clouds will begin to clear out from the northwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Uttech AVIATION...Gunkel
Hazardous weather outlook, Oct 13, 3:31 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 331 AM CDT Wed Oct 13 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 331 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Widespread showers and storms today, where heavy rain and frequent lightning can be seen in some. The Storm Prediction Center has a Marginal Risk for severe weather. A couple storms may be strong to severe. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. TG/ZU
In the hours before
Special weather statement, Oct 13, 5:52 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
552 AM CDT Wed Oct 13 2021
IAZ098-MOZ009-010-131130-
Van Buren IA-Clark MO-Scotland MO-
552 AM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southwestern Van
Buren, Scotland and northwestern Clark Counties through 630 AM CDT...
At 551 AM CDT, Doppler radar was tracking a strong thunderstorm near
Downing, or 10 miles west of Memphis, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Memphis around 605 AM CDT.
Other locations in the path of this storm include Milton, Cantril and
Keosauqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4059 9235 4060 9218 4082 9218 4076 9193
4047 9195 4030 9228 4030 9235
TIME...MOT...LOC 1051Z 209DEG 41KT 4041 9236
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
UttechSpecial weather statement, Oct 13, 6:43 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
643 AM CDT Wed Oct 13 2021
IAZ077-087-088-098-099-131230-
Henry IA-Washington IA-Van Buren IA-Lee IA-Jefferson IA-
643 AM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of northwestern Henry,
northeastern Van Buren, south central Washington, eastern Jefferson
and northwestern Lee Counties through 730 AM CDT...
At 643 AM CDT, Doppler radar was tracking a strong thunderstorm over
Birmingham, or 7 miles north of Keosauqua, moving northeast at 45
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lockridge around 700 AM CDT.
Other locations in the path of this storm include Rome and Westwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4063 9187 4079 9212 4117 9178 4108 9149
TIME...MOT...LOC 1143Z 219DEG 38KT 4085 9195
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
UttechSpecial weather statement, Oct 13, 7:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
708 AM CDT Wed Oct 13 2021
IAZ077-078-087-088-131245-
Henry IA-Washington IA-Louisa IA-Jefferson IA-
708 AM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of northwestern Henry,
western Louisa, southeastern Washington and eastern Jefferson
Counties through 745 AM CDT...
At 708 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lockridge, or 9 miles west of Mount Pleasant, moving northeast at 50
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wayland and Coppock around 720 AM CDT.
Olds around 725 AM CDT.
Other locations in the path of this storm include Crawfordsville and
Wyman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4129 9166 4125 9148 4123 9140 4116 9145
4090 9168 4093 9188
TIME...MOT...LOC 1208Z 214DEG 42KT 4099 9172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 5:52 AM CDT | Special Weather Statement | DVN | Van Buren | 38 min |
| Oct 13, 6:43 AM CDT | Special Weather Statement | DVN | Van Buren | 47 min |
| Oct 13, 7:51 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Johnson, Louisa, Muscatine, Washington | 39 min |
| Oct 13, 9:13 AM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 47 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.